Texas, 2015Tornadoes and Damaging Winds in Texas, May 24 to 25, 2015
May 24 to 25, 2015 · NWS SHV · 8 events in 3 counties and zones
A persistent southwest flow aloft dominated the Southern Plains and Lower Mississippi Valley. Shortwave troughs embedded in this flow influenced the Four State Region during the late morning, afternoon and evening hours of May 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent southwest flow aloft dominated the Southern Plains and Lower Mississippi Valley. Shortwave troughs embedded in this flow influenced the Four State Region during the late morning, afternoon and evening hours of May 24th. Daytime heating resulted in the instability needed to produce showers and thunderstorms. Some of these storms produced strong and damaging wind gusts and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 24, 9:23 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, May 24, 9:23 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT SUN MAY 24 2015
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER MUCH OF E TX CONTINUE
TO MOVE N THIS SUNDAY MORNING. ALSO WIDESPREAD MVFR CEILINGS EXPECTED
TO CONTINUE THROUGHOUT THIS SUNDAY IN A VERY MOIST AND UNSTABLE AIR
MASS.
EXPECT WIDESPREAD MVFR CEILINGS AND SCT TO NUMEROUS SHOWERS AND TSTMS
TO CONTINUE THROUGH MONDAY IN A CONTINUED VERY MOIST AIRMASS. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 70 83 69 / 90 60 70 80
MLU 86 70 82 70 / 60 80 70 80
DEQ 76 68 79 67 / 90 60 70 80
TXK 81 69 82 68 / 90 60 70 80
ELD 83 69 82 68 / 70 80 70 80
TYR 78 71 83 69 / 90 40 80 80
GGG 79 71 83 69 / 90 40 70 80
LFK 79 73 83 70 / 90 50 70 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
08Hazardous weather outlook, May 24, 5:17 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT SUN MAY 24 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
617 AM CDT SUN MAY 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION
TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL LIFT
NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. DAYTIME
HEATING WILL HELP TO DESTABLIZE THE AIR MASS AHEAD OF THIS
DISTURBANCE...ESPECIALLY OVER DEEP EAST TEXAS...NORTH LOUISIANA
AND SOUTHWEST ARKANSAS...AS STRONG SHEAR AND FORCING ALOFT AHEAD
OF THIS DISTURBANCE SPREADS INTO THE REGION. ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. HOWEVER...THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL
FALL OVER GROUNDS THAT STILL REMAIN SATURATED FROM EXCESSIVE
RAINFALL THAT FELL EARLIER THIS PAST WEEK. ONE TO THREE INCHES OF
RAIN...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE...WHICH
WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH
FLOODING. THE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORM THREAT WILL
DIMINISH FROM WEST TO EAST THIS EVENING...ALTHOUGH SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT MAINLY OVER DEEP
EAST TEXAS AND NORTH LOUISIANA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN
MONDAY AFTERNOON AND EVENING OVER THE REGION...AHEAD OF ANOTHER
STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO THE SOUTHERN
PLAINS. DAYTIME HEATING WILL CONTRIBUTE TO AIR MASS DESTABILIATION
MONDAY AFTERNOON...SUCH THAT SCATTERED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA. HOWEVER...THE PRIMARY THREAT WILL AGAIN BE LOCALLY
HEAVY RAINFALL...WITH ADDITIONAL AMOUNTS OF TWO TO IN EXCESS OF FOUR
INCHES LIKELY. THIS WILL RESULT IN RAPID RUNOFF AND ENHANCE THE
POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE REGION.
THE HEAVY RAINFALL THREAT WILL DIMINISH TUESDAY MORNING WITH THE
DEPARTURE OF THIS DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING...AS
WELL AS RAINFALL REPORTS.
15
In the hours before
Special weather statement, May 24, 9:35 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 24 2015
TXZ108-110-124-125-136>138-150-152-241615-
GREGG TX-WOOD TX-RUSK TX-CAMP TX-HARRISON TX-NACOGDOCHES TX-
UPSHUR TX-FRANKLIN TX-SMITH TX-
1035 AM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSK...SOUTHWESTERN HARRISON...
WESTERN CAMP...UPSHUR...NORTH CENTRAL NACOGDOCHES...WOOD...EASTERN
SMITH...GREGG AND FRANKLIN COUNTIES UNTIL 1115 AM CDT...
AT 1030 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COMO TO QUITMAN TO 7
MILES SOUTHEAST OF LINDALE TO ARP TO NEAR NEW SALEM TO 7 MILES
NORTHEAST OF NACOGDOCHES...AND MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREES DUE TO THE
NEARLY SATURATED SOILS AND FACT THAT TREES HAVE FULL LEAF COVERAGE.
IN AND NEAR THESE THUNDERSTORMS AVOID STANDING UNDER LARGE
LIMBS OR TREES IN STANDING WATER.
LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...NACOGDOCHES...HENDERSON...KILGORE...WHITE OAK...
GLADEWATER...GILMER...WINNSBORO...LEESBURG...MOUNT VERNON...
OVERTON...QUITMAN...TATUM...BIG SANDY...HAWKINS...NEW LONDON...ARP...
GARRISON AND CLARKSVILLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS ESPECIALLY FAST MOVING WATER OF ANY DEPTH.
&&
LAT...LON 3296 9531 3334 9531 3319 9512 3304 9513
3307 9504 3283 9487 3255 9482 3238 9447
3207 9460 3198 9460 3197 9451 3187 9446
3156 9455 3187 9492 3214 9499 3214 9505
3235 9530 3296 9556
TIME...MOT...LOC 1530Z 187DEG 38KT 3304 9554 3280 9544 3246 9529 3226
9505 3198 9491 3172 9460
06Event by event
3 funnel cloud, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
Tornado, Harrison
- When
- May 24, 10:34 AM CST to 10:36 AM CST
- Where
- Harrison County, 3.31 mi SSW of Gill to 1.79 mi WSW of Gill
- Rating
- EF1
- Path length
- 1.89 mi
- Path width
- 128 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.359, -94.359
National Weather Service Storm Survey Team determined that damage across Harrison County was consistent with that of a tornado. An EF1 tornado touched down south of Marshall, Texas and snapped and uprooted numerous trees. A home sustained roof damage when the wind lifted the carport portion of the roof structure. The owner also lost a 30 by 30 foot outbuilding. A warehouse also had some roof damage south of the residence.
Funnel Cloud, Harrison
- When
- May 24, 10:53 AM CST
- Where
- Harrison County, 1.35 mi ENE of Marshall
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -94.350
A funnel cloud was reported on Hwy. 2625 west of Hwy. 59.
Funnel Cloud, Harrison
- When
- May 24, 10:55 AM CST
- Where
- Harrison County, 1.35 mi ENE of Marshall
- Reported by
- Law Enforcement
- Coordinates
- 32.540, -94.350
A funnel cloud was reported at Hwy. 80 east of Marshall, Texas.
Thunderstorm Wind, Harrison
- When
- May 24, 11:00 AM CST to 11:17 AM CST
- Where
- Harrison County, 3.49 mi SSW of Leigh to 1.35 mi NNW of Marshall Beers Arpt
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.556, -94.159
National Weather Service Storm Survey Team determined that damage across Northeast Harrison County was consistent with that of straight line wind damage to near 90 mph. Numerous trees and powerlines were downed in and around the Karnack and Uncertain Texas communities. Some of these trees fell on homes in the area as well.
Thunderstorm Wind, Marion
- When
- May 24, 11:17 AM CST to 11:22 AM CST
- Where
- Marion County, 4.27 mi SW of Gray to 3.3 mi NW of Gray
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.739, -94.125
National Weather Service Storm Survey Team determined that damage across eastern Marion County was a result of straight line wind damage near 90 mph. This is a continuation of the storm that produced damage earlier across Karnack and Uncertain, Texas. The storm crossed Caddo Lake and again produced numerous trees and powerlines downed east of Smithland Texas. Some structures also had trees on them.
Funnel Cloud, Morris
- When
- May 24, 11:31 AM CST
- Where
- Morris County, 1.16 mi E of Dangerfield Arpt
- Reported by
- Amateur Radio
- Coordinates
- 33.130, -94.680
A funnel cloud was reported 5 miles south of Naples, Texas.
Thunderstorm Wind, Marion
- When
- May 24, 11:32 AM CST
- Where
- Marion County, 2.38 mi SSW of Orrs
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -94.540
Multiple trees were downed on Hwy 3612, 3503 and 3511.
Tornado, Harrison
- When
- May 25, 10:46 AM CST to 11:00 AM CST
- Where
- Harrison County, 3.94 mi SSW of Marshall Arpt to 2.11 mi NNE of Marshall Northeast
- Rating
- EF1
- Path length
- 9.54 mi
- Path width
- 201 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.472, -94.336
National Weather Service Storm Survey Team determined that damage on the east side of Marshall Texas was consistent with that of a tornado. An EF1 tornado touched down on the south southeast side of Marshall and traveled almost due north. Numerous trees and powerlines were downed along the tornadoes patch and several homes had damage to them, mainly from fallen trees.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, May 24, 20153 deaths · 3 injured · 1 event
- Tornadoes and Flash Flood in Kansas, May 24 to 25, 2015$1.0 million · EF2 · 33 events
- Damaging Winds in Mississippi, May 24, 20151 death · 2 injured · 50 kt wind · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 20152 injured · $737,000 · EF1 · 46 events
- Tornado in Illinois, May 24, 2015$30,000 · EF2 · 1 event
- Flash Flooding and Flooding in Wyoming, May 24 to 26, 2015$1.9 million · 9 events
- Tornadoes and Flash Flood in Missouri, May 24 to 27, 2015$486,000 · EF1 · 9 events
- Tornado and Damaging Winds in Texas, May 24, 20154 injured · $345,000 · EF0 · 7 events
- Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015$260,000 · EF0 · 34 events
- Rip Currents in Florida, May 24 to 26, 20159 injured · 6 events
- Flash Flooding and Hail in Utah, May 24 to 28, 2015$102,000 · 1.5 in hail · 9 events
- Damaging Winds in Louisiana, May 24 to 25, 2015$97,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569667, 569668, 569669, 569681, 569682, 569671, 569672, 569670.